|HAART and a herbal therapy for candida
Oct 2, 2009
Dear doctors, I've been taking HAART since 2004 (efavirenz, abacavir, lamivudine). Last month results - CD4:593, PCR:negative. I've also suffered from various mild-to-moderate candida symptoms since 2002 (Candida was found in my stool), like diarrhea, gas, bloating, feet fungus, itchy eyes, mood swings. These symptoms somewhat worsened as of 4 months ago. So last week I started taking a herbal anti-candida cocktail ("Candida clear" = Pau D'Arco, Oregano oil, Caprylic acid, Black Wallnut). So, I wonder if there's any info on how the abovementioned herbal supplements go along with my HAART therapy? Thank you for all your answers on this forum
| Response from Dr. Young
Hello there and thank you for your post.
First off, how are you sure that you have a Candida infection? Finding yeast in the stool by no means that you have systemic or colonic infection (as opposed to colonization) with yeast. With a CD4 count of nearly 600 and in the normal range, it would be strikingly unusual for you to have a serious yeast infection.
Certainly, there are many things that could cause diarrhea, gas and bloating- absent a positive stool culture for pathogens (or C. difficile toxin), food intolerance or allergy come to mind. Furthermore, I definitely wouldn't attribute mood swings to Candida.
Many unscrupulous nutriceutical companies try to get people to bite on the "systemic Candida" idea and sell such cocktails- without proof of effectiveness (nor true disease) and more concerning is the lack of the information that you request about the potential interactions between the "Candida clear" and your HIV medications.
So, I'd recommend going back to your healthcare provider to let her or him know about how concerned you are about your symptoms-- sounds like time for a more complete evaluatoin of your diarrhea, treatment of foot fungus (easy enough with things like Lamisil) and your mood.
I hope this helps, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.